Get your Health question answered in 3 easy steps

153 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can i drive while being on Clonazepam?

Answered by
Dr.
Dr. Chobufo Ditah

General & Family Physician

Practicing since :2009

Answered : 6186 Questions

default
Posted on Tue, 19 Aug 2014 in General Health
Question: I am taking Cymbalta for depression, but have recently started using a APAP machine--and with it Clonazepam 1mg for Periodic Limb Movement Disorder. The Clonazepam doesn't seem to help me fall asleep and I can't tell if i'm moving less--(my husband was never bothered by my 70 or more movements in an hour before) but I am just wiped out in the morning. I feel more drugged than rested. I wanted to go up to my classroom today to get ready for the school year--but I'm afraid to drive. I took the clonazepam more than 12 hours ago.
doctor
Answered by Dr. Chobufo Ditah 2 hours later
Brief Answer:
Please, don't drive when you are not confident!

Detailed Answer:
Hi and thank you so much this query.

I am so sorry to hear about all these symptoms that you have reported.

1. Please, get someone to help you monitor and tell whether the limb movements have reduced or not. If there is no change, then it may not be worth it to take medications that make no real change. Also, clonazepam is a controlled drug that can lead to dependence and would be nice getting on it only when the benefits are evident.

2. Driving while on clonazepam is not the best thing to do and more so when you are not feeling at 100% up to the task. I will suggest that you rather get someone to help drop you off than driving yourself.

3. Were you also investigated for restless leg syndrome? Was this ruled out as a possible explanation of your symptoms?

I wish you well. I hope to hear from you.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Chobufo Ditah 9 minutes later
I don't drive when I'm impaired.
I've had 2 sleep studies.
I'd rather not take the drugs if they're going to make me incapable of functioning normally during the day.
I am a music teacher at the elementary and middle school level, including marching band so I certainly need my wits and my balance and reaction time to be sharp at all times.

It's been over 18 hours since I took the clonazepam. Should I still feel "off"?. That seems like an awfully long time to me. Yes, I've eaten since I took it. Both fatty and fibrous foods and have had plenty of water
doctor
Answered by Dr. Chobufo Ditah 18 hours later
Brief Answer:
18hours is a longtime!

Detailed Answer:
Hi and thanks for this follow up precision.

Courage and congrats on your activities. It calls for being always sharp in order to act and react fast.

Clearly, clonazepam would impair your degree of vigilance. The only reason why you may want to trade this for the drug would be if you are getting amazing control of your limb movements. After 18hours, the effects of this medication should no longer be felt that much. Hope you are feeling a lot better now.

And what is your response about a possible restless leg syndrome?

I wish you well.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication

Recent questions on Movement disorder

doctor1 MD

Hi. My Mom is 88 yrs old and has been taking a statin drug ( simvastatin ) for many years. She has been experiencing progressively more shaking in her lips and hands over the last year. Could this be the result from so many years of this statin drug?

doctor1 MD

DOES DEEP BRAIN STIMULATION FOR PARKINSONS ELIMINATE THE ACCOMPANYING DEMENTIA -LEWY BODY DEMENTIA

doctor1 MD

On XXXXXXX 7, my husband started having problems with his gait--sudden onset, progressive weakness. On XXXXXXX 27 he contracted pneumonia and was hospitalized for six days, and then discharged to a rehab facility, where is is now. He is 90 years...

doctor1 MD

I was wondering if there have been any breakthroughs on treating spasmodic torticollis. The botox injections are only a temporary mask to a disabling condition. I just spent more than 5 minutes typing out a description which has not shown up here. I need a neurologist/specialist in brain/movement disorders.

doctor1 MD

Hello Doctor, My sister L.MuthuSelvi,Scientist in CLRI(adyar)was affected by ACUTE STROKE,RIGHT HEMIPLEGIA WITH APHASIA,LEFT MCA TERRITORY INFARCT on 3.4.09.She is 28 yrs old.Type II diabetic.Insulin dependant for 15 yrs. For the past one and half year she is undergoing for treatment.We are giving physiotherapy and speech theraphy.Now she is able to walk and speech is also improved.She understands everything but can t express in words.Now the speech is improved.She is able to speak small sentences.But,the right hand is not working. We first followed allopathic treatment.After that we went for Kerala Oil massage and ayurvedic treatment.After completing the course,we are giving allopathy treatment now. The medication suggested by our neurologist: clopivas - AP 75mgm cognitan 800mgm sicriptin 2.5 mgm Bacfen 10mgm Glimisave m1. Our doctor referred Mr.Rupam Bargain,NIMS Hyderabad for Botox injection treatment.Dr.Rupam is a specialist in Movement disorder.We yet to get appointment from him. Before that we need your valuable suggestion on this.Can we go for this botox treatment?Will it be useful for her because she is affected for one and half yrs.. We are struggling to get back my intelligent,active sister.Pls suggest for her treatment. ThankYou, Gomathy L.

doctor1 MD

My aunt suffered a stroke several years ago. A few months after the stroke she developed a movement disorder. I videoed her and put it on you tube. Could you look at the video and tell me if there is any hope for her at all. If you search for stroke movement disorder it should be the first one. Debbie Grissom